Alert archive / Indiana / Flash Flood Warnings in 2009
Flash Flood Warning 75, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Oct 9, 2009, 1:38 AM EDT for 4 counties in Indiana; Henry County, Oldham County, Trimble County, Kentucky. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2009, 1:38 AM EDT (05:38 UTC)
- Expired
- Oct 9, 2009, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Floyd County, IN, Jefferson County, IN, Scott County, IN, Henry County, KY, Oldham County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 75 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 3:17 AM EDT | FLASH FLOOD | 3 Ene Bedford, KY | 5 FEET OF WATER FLOWING OVER US 42 AT CONNECTOR RD. |
| Oct 9, 3:17 AM EDT | FLASH FLOOD | 4 Wnw Bedford, KY | KY625 AT MT PLEASANT HAS 4 FEET OF WATER FLOWING OVER THE BRIDGE. |
| Oct 9, 6:27 AM EDT | FLASH FLOOD | Scottsburg, IN | BOATMAN AND FLAB ROADS ARE CLOSED DUE TO HIGH WATER. PARTS OF INDIANA 31 ARE FLOODED SOUTH OF INDIANA 356. PARTS OF INDIANA 56 ARE FLOODED NEAR MCNEELY ROAD. |
| Oct 9, 6:55 AM EDT | FLASH FLOOD | Sellersburg, IN | SECTIONS OF US 31 ARE CLOSED BETWEEN SPEED AND HENRYVILLE. PARTS OF INDIANA 160 ARE CLOSED NEAR CHARLESTOWN. NUMEROUS OTHER ROADS CLOSED THROUGHOUT THE COUNTY. |
| Oct 9, 8:12 AM EDT | FLASH FLOOD | New Albany, IN | NUMEROUS SMALLER ROADS ARE FLOODED THROUGHOUT COUNTY BUT ALL HIGHWAYS ARE PASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 99 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 090538
FFWLMK
INC019-043-077-143-KYC103-185-223-091130-
/O.NEW.KLMK.FF.W.0075.091009T0538Z-091009T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
138 AM EDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
CLARK COUNTY IN SOUTH CENTRAL INDIANA...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 730 AM EDT
* AT 130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT TWO TO THREE INCHES OF RAIN HAD FALLEN FROM SHOWERS AND
THUNDERSTORMS TRAINING OVER THE SAME AREAS IN SOUTH-CENTRAL INDIANA
AND NORTH-CENTRAL KENTUCKY. ALTHOUGH THE HEAVIEST RAIN HAS FINALLY
MOVED EAST OF THE AREA...MORE HEAVY SHOWERS AND THUNDERSTORMS ARE
QUICKLY APPROACHING FROM THE WEST. THESE TORRENTIAL RAIN PRODUCERS
WILL HELP CAUSE FLASH FLOODING IN AND AROUND THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...
LA GRANGE...
MADISON...
NEW ALBANY...
SCOTTSBURG...
MEMPHIS...
CHARLESTOWN...
SELLERSBURG...
WESTPORT...
FLOYDS KNOBS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA...WITH LOCALLY HIGHER ADDITIONAL AMOUNTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TURN AROUND...DONT
DROWN.
&&
LAT...LON 3870 8520 3874 8532 3859 8522 3857 8502
3848 8498 3835 8558 3838 8564 3833 8566
3827 8599 3841 8602 3841 8601 3848 8600
3855 8585 3857 8589 3872 8589 3880 8582
3883 8565 3892 8555 3893 8521
$$
AL3 follow-up statements
000
WGUS73 KLMK 090832
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 AM EDT FRI OCT 9 2009
INC019-043-077-143-KYC103-185-223-091130-
/O.CON.KLMK.FF.W.0075.000000T0000Z-091009T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON IN-SCOTT IN-CLARK IN-FLOYD IN-TRIMBLE KY-HENRY KY-OLDHAM KY-
432 AM EDT FRI OCT 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM EDT FOR
NORTHERN OLDHAM...NORTHERN HENRY...TRIMBLE...NORTHERN FLOYD...
CLARK...SCOTT AND JEFFERSON COUNTIES...
AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT BETWEEN 3 AND 4 INCHES OF RAIN HAVE FALLEN OVER THESE AREA
SINCE THURSDAY MORNING. IN TRIMBLE COUNTY KENTUCKY 625 AT MT
PLEASANT AND US 42 NEAR BEDFORD HAVE SEVERAL FEET OF WATER FLOWING
THEM.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...
LA GRANGE...
MADISON...
NEW ALBANY...
SCOTTSBURG...
IN ADDITION...MARYSVILLE...MADISON MUNICIPAL AIRPORT AND WIRT ARE
INCLUDED IN THIS FLOOD WARNING.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3870 8520 3874 8532 3859 8522 3857 8502
3848 8498 3835 8558 3838 8564 3833 8566
3827 8599 3841 8602 3841 8601 3848 8600
3855 8585 3857 8589 3872 8589 3880 8582
3883 8565 3892 8555 3893 8521
$$
CALLAHAN000
WGUS53 KLMK 091126
FFWLMK
INC019-043-077-143-KYC103-185-223-091400-
/O.EXT.KLMK.FF.W.0075.000000T0000Z-091009T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 AM EDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
CLARK COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1000 AM EDT
* AT 719 AM EDT...THREE TO FOUR INCHES OF RAIN FELL OVER THE WARNED
AREA SINCE THURSDAY MORNING. IN CLARK...SCOTT...AND TRIMBLE
COUNTIES...NUMEROUS REPORT OF ROAD AND HIGHWAYS BEING CLOSED DUE TO
WATER HAVE BEEN RECEIVED.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...
LA GRANGE...
MADISON...
NEW ALBANY...
SCOTTSBURG...
JEFFERSONVILLE...
IN ADDITION...MARYSVILLE...MADISON MUNICIPAL AIRPORT AND WIRT ARE
INCLUDED IN THIS FLOOD WARNING.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3870 8520 3874 8532 3859 8522 3857 8502
3848 8498 3835 8558 3838 8564 3833 8566
3827 8599 3841 8602 3841 8601 3848 8600
3855 8585 3857 8589 3872 8589 3880 8582
3883 8565 3892 8555 3893 8521
$$
CALLAHAN000
WGUS73 KLMK 091405
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 AM EDT FRI OCT 9 2009
INC019-043-077-143-KYC103-185-223-091414-
/O.EXP.KLMK.FF.W.0075.000000T0000Z-091009T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON IN-SCOTT IN-CLARK IN-FLOYD IN-TRIMBLE KY-HENRY KY-OLDHAM KY-
1005 AM EDT FRI OCT 9 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN OLDHAM...NORTHERN
HENRY...TRIMBLE...NORTHERN FLOYD...CLARK...SCOTT AND JEFFERSON
COUNTIES. HOWEVER...A FLOOD WARNING HAS BEEN ISSUED FOR
TRIMBLE...FLOYD...CLARK...SCOTT AND JEFFERSON COUNTIES.
LAT...LON 3870 8520 3874 8532 3859 8522 3857 8502
3848 8498 3835 8558 3838 8564 3833 8566
3827 8599 3841 8602 3841 8601 3848 8600
3855 8585 3857 8589 3872 8589 3880 8582
3883 8565 3892 8555 3893 8521
$$
CALLAHANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 11:05 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Oct 8, 11:05 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1105 PM EDT THU OCT 8 2009
...UPDATED FOR AVIATION SECTION...
.MESOSCALE UPDATE 2...
LATEST VAD WIND PROFILE FROM KVWX INDICATES ELEVATED CONVECTION OVER
OUR NORTHWEST CWA...HOWEVER UPSTREAM WINDS FROM KPAH VWP ARE
INDICATING THAT THE STORMS ARE BECOMING MORE SURFACE BASED...WITH 50
KNOTS OF WIND NOW AT 3 KFT. EVEN THOUGH STORMS ARE ELEVATED OVER
NORTHEAST PAH'S AREA...THEY ARE DUMPING HEAVY RAINS. THE STORM THAT
PASSED THROUGH NEAR MORGANFIELD'S MESONET SITE RECEIVED 0.70 INCHES
OF RAIN IN 10 MINUTES! THESE STORMS ARE HEADED TOWARDS THE AREA
CURRENTLY UNDER A FLOOD WATCH...AND HAVE ISSUED A SPECIAL WEATHER
STATEMENT TO HIGHLIGHT THE THREAT FOR TORRENTIAL RAINFALL. STILL
EXPECTING SOME FLASH FLOOD WARNINGS OVERNIGHT.
MODEL GUIDANCE CONTINUES TO POINT TOWARDS OUR STRONGEST LOW LEVEL
JET...50-70 KNOTS...COMING IN BETWEEN 09 AND 12Z OVER THE WESTERN
CWA AND FOLLOWING THE OHIO RIVER AS THE LOW...CURRENTLY OVER
SOUTHERN MISSOURI MOVES NORTHEAST. CURRENT LOCATION OF WARM FRONT
AND THIS LOW INDICATES A THREAT FOR AN ISOLATED LONG TRACK TORNADO
TO MOVE ACROSS THE WESTERN CWA THROUGH 12Z AS WELL AS THE
POSSIBILITY OF SOME DAMAGING WIND AS THE WARM SECTOR MOVES NORTH
ACROSS THE CWA OVERNIGHT. THINK THE THREAT IS LESSER FOR OVERNIGHT
ACROSS THE SOUTHEAST CWA. THEN THE BEST DYNAMICS MAY ALSO PASS THAT
AREA BY FOR THE LATE MORNING HOURS AS THE FRONT FINALLY PUSHES THE
RAIN SHIELD THERE.
NOTE: WE ISSUED A PUBLIC INFORMATION STATEMENT THIS EVENING TO
ALERT EVERYONE TO KEEP THEIR WEATHER RADIOS ON OVERNIGHT...BOTH FOR
THE THREAT OF FLOOD WARNINGS AND FOR THE POSSIBLE SEVERE WEATHER
TOWARD DAYBREAK. STAY TUNED.
&&
.MESOSCALE UPDATE 1...
FORECAST WINDS AT MID LEVELS ARE A LITTLE
LOWER THAN IN PREVIOUS RUNS...BUT STILL LOOKING AT A MAX OF ANYWHERE
FROM 50-70 KNOTS AT 850 MB COMING IN AROUND 09Z OVER THE OHIO RIVER
VALLEY. THIS COINCIDES WITH THE TIMING OF THE LOWEST LI'S. THUS ANY
STORMS THAT DEVELOP AND MOVE THROUGH COULD PUSH THESE STRONGER WINDS
TO THE SURFACE. WILL BUMP UP WORDING IN ZONES TO ADD THREATS FOR
HEAVY RAINFALL AND GUSTY WINDS. NAM AND GFS ALSO DID A GOOD JOB
HANDLING THE LOW LEVEL HELICITY THAT CAUSED A ROTATING CELL OVER
SOUTH CENTRAL KENTUCKY EARLIER THIS EVENING. THEY EACH GO FOR A MIN
IN HELICITY FOR THE NEXT FEW HOURS...THEN PICK UP AGAIN WITH THE
STRONGER WINDS AROUND 09Z. SPC JUST ISSUED A TORNADO WATCH FOR PAH'S
CWA...AND BECAUSE OF THIS NEXT MAX IN HELICITY...WOULD NOT BE
SURPRISED TO SEE ANOTHER WATCH COME IN EARLY FRIDAY.
AS FOR THE FLOOD WATCH...LOOKS LIKE IT IS WELL PLACED SO FAR. THAT
AREA RECEIVED THE MOST RAIN SO FAR TODAY...AND CAN EXPECT ANOTHER
FEW ROUNDS OVERNIGHT AND FRIDAY MORNING.
WILL ADD HEAVY RAIN AND GUSTY WIND WORDING TO ZONES OVERNIGHT. OTHER
CONCERN IS TEMPERATURES. EXPECT READINGS TO RISE RAPIDLY AS THE WARM
FRONT SHIFTS NORTH ACROSS THE REGION. MANY PLACES HAVE ALREADY SEEN
THERE LOW FOR THE 12 HOUR PERIOD.
.SHORT TERM (TONIGHT AND FRIDAY)...
...FLOOD WATCH IN EFFECT FOR SOUTHERN INDIANA AND EXTREME NORTH
CENTRAL KENTUCKY TONIGHT THROUGH FRIDAY NIGHT...
SHOWERS WITH EMBEDDED T-STORMS CONTINUE TO MOVE NE OVER THE AREA
THIS AFTERNOON WITH A WARM FRONT TO OUR SOUTH STRETCHING FROM
SOUTHERN MISSOURI TO NW TENNESSEE. EXPECT THIS FRONT TO CONTINUE TO
MOVE NORTH THROUGH THE EVENING HOURS...WITH PRECIP AREA SHIFTING
SLIGHTLY NORTH ALSO. ALREADY THIS AFTERNOON AS OF 1915Z...1-1.5
INCHES OF RAIN HAS FALLEN OVER DUBOIS COUNTY INDIANA...AND OHIO AND
GRAYSON COUNTIES IN KENTUCKY. THESE AREAS COULD POTENTIALLY BE THE
FIRST ONES TO FLOOD...SO WILL HAVE TO KEEP A CLOSE EYE ON THEM.
FOR TONIGHT...SHORT RANGE MODELS CONTINUE TO INDICATE THAT A SFC LOW
WILL MOVE NE ALONG THE BOUNDARY SOMEWHERE NEAR THE OHIO RIVER. ALONG
WITH IT...A STRONG LLJ OF 55 TO 65 KTS WILL DEVELOP AFTER 6Z. THE
HEAVIEST RAINFALL LOOKS TO FALL ALONG AND NORTH OF THE
BOUNDARY...THEREFORE THE PLACEMENT OF THE FLOOD WATCH FOR SOUTHERN
INDIANA AND EXTREME NORTH CENTRAL KENTUCKY STILL LOOKS GOOD. THE
WATCH WILL STILL GO INTO EFFECT AT 8PM TONIGHT LASTING THROUGH 8PM
FRI. FLOODING IS THE PRIMARY THREAT WITH THIS SYSTEM. IN ADDITION
TO FLOODING...A DAMAGING WIND AND ISLD TORNADO THREAT WILL PRESENT
ITSELF AS A POTENTIAL SQUALL LINE MAKES IT/S WAY INTO OUR AREA FROM
THE WEST. THE AREAS AT GREATEST RISK FOR SEVERE WEATHER DURING THE
MORNING HOURS WILL BE SOUTHERN INDIANA...NORTH CENTRAL
KENTUCKY...AND WEST CENTRAL KENTUCKY. FLOODING AND SEVERE STORM
RISKS WILL BE MAXIMIZED BETWEEN ABOUT 2AM TO 10AM EDT.
FRIDAY...STRONG STORMS WILL CONTINUE THROUGH THE LATE MORNING/EARLY
AFTERNOON HOURS...HOWEVER THEY MAY BRIEFLY WEAKEN WITH THE DECLINE
OF THE LLJ. HOWEVER...AFTERNOON MIXING AND DAY TIME HEATING WILL
CAUSE STORMS TO INTENSIFY AGAIN OVER THE BLUEGRASS AND LAKE
CUMBERLAND REGIONS FRIDAY AFTERNOON. AGAIN...THE MAIN THREAT WILL
BE SEVERE DAMAGING WINDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE
RULED OUT.
FOR TEMPS...LOWS WILL BE QUITE MILD TONIGHT AS A WARM SURGE OF AIR
KEEPS US IN THE 60S TO AROUND 70. TEMPS LOOK TO BE TRICKY FOR
FRIDAY...BELIEVE THEY WILL COOL OR STAY NEARLY STEADY DURING THE DAY
OVER SOUTHERN INDIANA AND NORTH CENTRAL KY IN THE 60S TO LOW 70S.
OVER CUMBERLAND AND BLUEGRASS REGIONS...TEMPS SHOULD WARM INTO THE
MID TO UPPER 70S BEFORE THE FRONTAL PASSAGE. AFTERNOON WINDS
OUTSIDE OF ANY T-STORM WILL BE QUITE GUSTY IN THIS AREA AS WELL...UP
TO 40 MPH.
LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
FRIDAY NIGHT THROUGH SUNDAY...
UPPER AIR PATTERN SHOWS CONFLUENT FLOW THIS WEEKEND EXTENDING FROM
WHERE THE NORTHERN AND SOUTHERN JETS MERGE ACROSS THE WESTERN
PLAINS...EXTENDING EASTWARD OFF THE NEW ENGLAND COAST.
A COLD FRONT WILL MOVE ACROSS OUR EASTERN COUNTIES EARLY FRIDAY
EVENING AND EXIT THE STATE BY DAWN SATURDAY. ALTHOUGH A FEW LIGHT
SHOWERS MAY LINGER FOR A FEW HOURS AFTER FRONTAL PASSAGE...DRIER AIR
WILL SPELL AN END TO FRIDAY'S HEAVY RAINS.
RAIN WILL SLOWLY END FROM THE NORTHWEST TO THE SOUTHEAST FRIDAY
NIGHT...EXITING OUR SOUTHEASTERNMOST COUNTIES PROBABLY DURING THE
MORNING HOURS SATURDAY. CLOUDS WILL LINGER LONGER...BUT SLOW
CLEARING IS EXPECTED TO COVER THE WHOLE FORECAST AREA BY LATE
SATURDAY EVENING.
DRY WEATHER IS THEN EXPECTED THROUGH EARLY MONDAY.
TEMPERATURES WILL TURN NOTICEABLY COOLER THIS WEEKEND. HOWEVER THE
AMOUNT OF COOLING AND WHETHER WE NEED TO WORRY ABOUT PATCHY FROST
EARLY NEXT WEEK IS IN QUESTION. THIS WEEKEND AN ARCTIC AIRMASS (BY
OCTOBER STANDARDS) WILL MOVE SOUTH ACROSS THE FRONT RANGE OF THE
ROCKIES. VERY COLD WEATHER WILL OVERSPREAD THE CENTRAL PLAINS AND
THE UPPER MIDWEST BY SUNDAY AFTERNOON. HOWEVER...WITH SOUTHWEST FLOW
ALOFT ACROSS THE LOWER OHIO VALLEY...THE BRUNT OF THIS CANADIAN
AIRMASS WILL LIKELY STAY NORTH ACROSS THE GREAT LAKES. GFS ENSEMBLE
FORECASTS FOR HIGHS SATURDAY THROUGH MONDAY SHOW A GREAT DEAL OF
SPREAD...INDICATING THE THE MODELS ARE HAVING DIFFICULTY WITH THE
SOUTHERN EXTENT OF THE COLD AIR.
BOTH THE GFS AND THE ECMWF SHOW A SECONDARY PUSH OF COLDER AIR LATE
MONDAY NIGHT AS TUESDAY AS CANADIAN HIGH PRESSURE MOVES ACROSS THE
UPPER MIDWEST. SHOULD THIS OCCUR...EARLY TUESDAY OR WEDNESDAY
MORNINGS SHOULD BE THE COLDEST THIS WEEK.
FOR NOW HAVE TRENDED JUST A BIT WARMER WITH TEMPERATURES SUNDAY
THROUGH WEDNESDAY DUE TO SLIGHT MODIFICATION OF TEMPERATURES IN THE
MOST RECENT MODEL RUNS.
WINDS WILL BECOME NORTHERLY SATURDAY AND SHOULD CONTINUE THIS WAY
FOR THE FIRST SEVERAL DAYS OF NEXT WEEK.
KEPT THE EXTENDED DRY EXCEPT FOR A CHANCE OF SHOWERS MONDAY
AFTERNOON PRIOR TO THE REINFORCING COLD FRONT...AND ANOTHER CHANCE
ON THURSDAY. WITH SCANT MOISTURE...WIDESPREAD SUBSTANTIAL RAINS ARE
NOT EXPECTED.
&&
.AVIATION (09/06Z TAFS)...
TROUGH OF LOW PRESSURE CONTINUES FROM SOUTHERN IL SOUTHWEST ACROSS
THE ARKLATEX REGION. LINE OF CELLULAR SHOWERS AND STORMS MOVING
NORTHEAST ACROSS THE LINE. HAVE TIMED NEXT ROUND OF SHOWERS AND
STORMS BASED ON CURRENT RADAR TRENDS. EXPECT BRIEF MVFR TO IFR CIGS
AND VSBYS AS THE CELLS MOVE THROUGH WITH GUSTY WINDS AS WELL.
GRADIENT IS TIGHT ACROSS THE REGION...SO BETWEEN THE CELLS EXPECT
STRONG SOUTHERLY WINDS. LOW LEVEL JET MOVING ACROSS THE REGION AS
WELL...AND IS BRINGING SOME LOW LEVEL WIND SHEAR. HAD SEVERAL PILOT
REPORTS OF LLWS FROM PILOTS NEAR KSDF AS THE LAST ROUND OF SHOWERS
MOVED THROUGH THE TERMINAL. EXPECT THE SHEAR TO CONTINUE UNTIL
AROUND DAYBREAK WHEN...SURFACE WINDS WILL PICK UP AND THE JET WILL
START EXITING TO THE NORTHEAST OF THE REGION.
FRONT WILL MOVE THROUGH KSDF BY LATE AFTERNOON AND THEN KLEX AND
KBWG THIS EVENING. CANNOT RULE OUT SOME CONTINUED MVFR CLOUDS BEHIND
THE FRONT AND HAVE IN THE OUTLOOK PERIOD OF THE TAFS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY EVENING FOR
KYZ030>032.
IN...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY EVENING FOR
ALL INDIANA COUNTIES.
&&
UPDATES............RJS
SHORT TERM........AML
LONG TERM.........JSD
AVIATION..........RJSHazardous weather outlook, Oct 8, 3:49 PM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 349 PM EDT THU OCT 8 2009 INZ076>079-083-084-089>092-KYZ030>032-092000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY- OLDHAM KY-TRIMBLE KY- 349 PM EDT THU OCT 8 2009 /249 PM CDT THU OCT 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING. HEAVY TO EXCESSIVE RAINFALL IS LIKELY TONIGHT THROUGH EARLY FRIDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE LIKELY. FLASH FLOODING OF LOCAL CREEKS AND LOW WATER CROSSINGS IS POSSIBLE LATE TONIGHT. STRONG STORMS OVERNIGHT MAY PRODUCE ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS WITH LOCALLY HEAVY RAINFALL WILL BE DIMINISHING IN COVERAGE BY THE EARLY AFTERNOON HOURS. WIDESPREAD FLOODING ACROSS FIELDS AND LOW WATER CROSSINGS IS LIKELY ON SATURDAY FROM HEAVY RAINS EARLIER FRIDAY NIGHT. FLOODING IS POSSIBLE EARLY NEXT WEEK ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS OR FLOODING TO THE NATIONAL WEATHER SERVICE. KYZ023>029-033>043-045>049-053>057-061>067-070>078-081-082-092000- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY- CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 349 PM EDT THU OCT 8 2009 /249 PM CDT THU OCT 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY OVERNIGHT ALONG THE OHIO RIVER. SOME STORMS COULD BE SEVERE ACROSS NORTH CENTRAL KENTUCKY LATE TONIGHT WITH ISOLATED DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL IS EXPECTED ALONG AND JUST SOUTHEAST OF THE OHIO RIVER. MINOR FLOODING IS POSSIBLE FOR SMALL CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE LIKELY FRIDAY...ESPECIALLY ACROSS EAST CENTRAL KENTUCKY. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. THESE STORMS WILL END BY FRIDAY EVENING ALONG THE OHIO RIVER...AND DURING THE EARLY MORNING HOURS SATURDAY ALONG THE LAKE CUMBERLAND AREA. ALTHOUGH INSTABILITY WILL BE LIMITED FRIDAY AFTERNOON...STRONG WINDS ALOFT MAY PRODUCE ISOLATED DAMAGING WIND GUSTS WITH ANY STORMS FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF SEVERE WEATHER...HEAVY RAIN OR FLOODING TO THE NATIONAL WEATHER SERVICE. JSD
In the hours before
Special weather statement, Oct 8, 8:19 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 819 PM EDT THU OCT 8 2009 KYZ029-030-034-038-090100- BULLITT-JEFFERSON-SHELBY-SPENCER- 819 PM EDT THU OCT 8 2009 ...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS BULLITT...SOUTHEAST JEFFERSON...NORTHWEST SPENCER...AND SHELBY COUNTIES... ...THUNDERSTORMS WITH HEAVY RAIN WILL BRING A QUICK ONE INCH OR MORE OF RAIN ACROSS AREAS TO THE SOUTH AND EAST OF LOUISVILLE. AT 812 PM EDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS FALLING OVER MOUNT WASHINGTON...ELK CREEK AND FINCHVILLE. THESE STORMS WILL LIE ACROSS SHELBY COUNTY SOUTH OF SHELBYVILLE AROUND 845 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && JSD
Local storm report, Oct 8, 9:04 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 PM EDT THU OCT 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0849 PM FLOOD 8 ENE TAYLORSVILLE 38.08N 85.21W
10/08/2009 SPENCER KY TRAINED SPOTTER
WATER OVER BRIDGE ON NORMANDY RD IN THE ELK CREEK AREA.
&&
EVENT NUMBER LMK0900163
FOSTERSpecial weather statement, Oct 8, 10:53 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1053 PM EDT THU OCT 8 2009 INZ076-077-083-084-089-KYZ023-090345- CRAWFORD-DUBOIS-HANCOCK-ORANGE-PERRY-WASHINGTON- 1053 PM EDT THU OCT 8 2009 ...THUNDERSTORMS WITH TORRENTIAL RAIN AND DANGEROUS LIGHTNING... AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS OVER SOUTHWEST INDIANA MOVING SOUTHEAST AT 45 MPH. THIS WILL SOON MOVE INTO DUBOIS...ORANGE AND WASHINGTON COUNTIES IN SOUTH-CENTRAL INDIANA. OCCASIONAL LIGHTNING AND TORRENTIAL RAIN WILL BE THE MAIN THREATS. RAINFALL RATES OF AROUND ONE TO ONE AND A HALF INCHES PER HOUR ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR ROLAND AROUND 1125 PM EDT. NEAR WEST BADEN SPRINGS AROUND 1130 PM EDT. NEAR PORTERSVILLE AROUND 1135 PM EDT. NEAR FRENCH LICK AROUND 1140 PM EDT. NEAR PAOLI AROUND 1145 PM EDT. THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 74 AND 92. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WILL OCCUR WITH THIS LINE. EXPECT PONDING OF WATER ON LOCAL ROADWAYS AS WELL AS BLINDING RAIN. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS. && AL
Special weather statement, Oct 9, 12:55 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1255 AM EDT FRI OCT 9 2009 INZ090-092-KYZ030>033-090545- CLARK-HARRISON-HENRY-JEFFERSON-OLDHAM-TRIMBLE- 1255 AM EDT FRI OCT 9 2009 ...THUNDERSTORMS WITH DANGEROUS LIGHTNING...AND STRONG WINDS... AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF PROSPECT TO JEFFERSONVILLE TO 6 MILES NORTHWEST OF WEST POINT...AND MOVING EAST AT 40 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR PROSPECT AROUND 100 AM EDT. NEAR VALLEY STATION AROUND 110 AM EDT. NEAR BEDFORD AROUND 115 AM EDT. NEAR OKOLONA AROUND 120 AM EDT. NEAR MIDDLETOWN AROUND 130 AM EDT. NEAR NEW CASTLE AROUND 140 AM EDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 127 AND 137. THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS 0 AND 6B. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 10 AND 8. THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 13 AND 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && RJS
Special weather statement, Oct 9, 1:15 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 115 AM EDT FRI OCT 9 2009 KYZ033>035-090545- FRANKLIN-HENRY-SHELBY- 115 AM EDT FRI OCT 9 2009 ...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...AND STRONG WINDS... AT 113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF CARROLLTON TO LA GRANGE TO MIDDLETOWN...AND MOVING EAST AT 40 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR NEW CASTLE AROUND 120 AM EDT. NEAR SHELBYVILLE AROUND 130 AM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 28 AND 43. THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 28 AND 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && EES
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 11:30 PM EDT | Areal Flood Advisory | LMK | Crawford, Perry | 46 min |
| Oct 9, 12:13 AM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Harrison, Orange, Perry, Washington | 10 hr |
| Oct 9, 12:42 AM EDT | Areal Flood Advisory | LMK | Clark, Floyd, Scott | 57 min |
| Oct 9, 12:55 AM EDT | Areal Flood Advisory | LMK | Jefferson | 45 min |
| Oct 9, 4:10 AM EDT | River Flood Warning | LMK | Jefferson, Scott | 19 hr |
| Oct 9, 4:10 AM EDT | River Flood Warning | LMK | Harrison, Washington | 24 hr |
| Oct 9, 9:58 AM EDT | Areal Flood Warning | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 5 hr |
| Oct 8, 9:05 PM EDT | Areal Flood Advisory | LMK | Spencer | 87 min |
| Oct 9, 2:48 AM EDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Oct 9, 2:54 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Hancock, Meade | 3 hr |
| Oct 9, 3:08 AM EDT | Tornado Warning | LMK | Breckinridge, Ohio | 37 min |
| Oct 9, 3:21 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 24 min |
| Oct 9, 3:42 AM EDT | Tornado Warning | LMK | Hardin | 33 min |
| Oct 9, 3:52 AM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 38 min |
| Oct 9, 4:08 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Logan, Warren | 37 min |
| Oct 9, 4:22 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson, Washington | 23 min |
| Oct 9, 4:30 AM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hardin, Hart, Larue, Nelson | 45 min |
| Oct 9, 4:34 AM EDT | Tornado Warning | LMK | Larue | 26 min |
| Oct 9, 4:54 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Mercer, Washington, Woodford | 26 min |
| Oct 9, 5:10 AM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 18 min |
| Oct 9, 1:15 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 30 min |
| Oct 9, 1:42 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Green, Metcalfe | 33 min |
| Oct 9, 1:53 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Green, Marion, Taylor | 22 min |
| Oct 9, 2:10 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 35 min |
| Oct 9, 2:17 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 28 min |
| Oct 9, 2:21 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion | 24 min |
| Oct 9, 2:34 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 26 min |
| Oct 9, 2:36 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 24 min |
| Oct 9, 2:41 PM EDT | Tornado Warning | LMK | Casey, Lincoln | 34 min |
| Oct 9, 2:46 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Lincoln, Madison | 29 min |
| Oct 9, 2:53 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Russell | 22 min |
| Oct 9, 2:56 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 19 min |
| Oct 9, 3:01 PM EDT | Tornado Warning | LMK | Madison | 4 min |
| Oct 9, 3:20 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 25 min |
| Oct 9, 3:20 PM EDT | Tornado Warning | LMK | Russell | 25 min |
| Oct 9, 4:06 PM EDT | Severe Thunderstorm Warning | LMK | Clinton | 24 min |
Nearby
Flash Flood Warnings in Indiana, 2009Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.